MAUDE Adverse Event Report: COOK ENDOSCOPY 4 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 4 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Catalog Number MBL-4
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The loading catheter, two-way handle, trigger cord attached to the barrel with three (3) bands (one (1) amber and two (2) black), one (1) deployed black band and irrigation adapter were returned.There was one (1) deployed black band in the plastic tray.A visual examination of the trigger cord was performed, and all eight (8) deployment beads were present.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The three (3) bands loaded on the barrel were examined and the placement of bands was correct.The length of the trigger cord was measured within tolerance.The trigger cord was intact and not broken.A functional test of the two-way handle was performed and it functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The lot number associated with this complaint was researched to determine the manufacturing date of the actual bands.We can conclude from these dates that the bands were within the acceptable age date range.The subassembly history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined.Deployment of the band in the packaging was confirmed and could have occurred in transit.Prior to distribution, all 4 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The loading catheter, two-way handle, trigger cord attached to the barrel with three (3) bands (one (1)amber and two (2) black), one (1) deployed black band and irrigation adapter were returned.There was one (1) deployed black band in the plastic tray.A visual examination of the trigger cord was performed, and all eight (8) deployment beads were present.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The three (3) bands loaded on the barrel were examined and the placement of bands was correct.The length of the trigger cord was measured within tolerance.The trigger cord was intact and not broken.A functional test of the two-way handle was performed and it functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The lot number associated with this complaint was researched to determine the manufacturing date of the actual bands.We can conclude from these dates that the bands were within the acceptable age date range.The subassembly history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined.Deployment of the band in the packaging was confirmed and could have occurred in transit.Prior to distribution, all 4 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook shooter saeed multi-band ligator.One of the rings [bands] of the mbl-4 was lying loose in the package [premature deployment of bands].

Brand Name
4 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6837384
Report Number1037905-2017-00575
Device Sequence Number13612300
Product Code MND
UDI-Device Identifier00827002226135
UDI-Public(01)00827002226135(17)171028(10)W3790085
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMBL-4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/07/2017
Device Age9 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2017
Initial Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1